Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 98, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 23, 2000, 5:03 AM CDT for Henderson County, Union County, Kentucky; Posey County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2000, 5:03 AM CDT (10:03 UTC)
- Expired
- May 23, 2000, 5:30 AM CDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Posey County, IN, Henderson County, KY, Union County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2048 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
988 WUUS53 KPAH 231004 SVRPAH INC129-KYC101-225-231030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 503 AM CDT TUE MAY 23 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POSEY COUNTY IN SOUTHWEST INDIANA HENDERSON COUNTY IN WESTERN KENTUCKY UNION COUNTY IN WESTERN KENTUCKY * UNTIL 530 AM CDT * AT 503 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF MOUNT VERNON...MOVING SOUTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER CORYDON AT 525 AM CDT STRONG WINDS AND LARGE HAIL ARE LIKELY. MOVE INTO A STURDY PLACE OF SHELTER AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:02 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, May 23, 3:02 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 208 AM CDT TUE MAY 23 2000 CURRENT RADAR SHOWING SOME SHOWERS AND THUNDERSTORMS STILL DEVELOPING ACROSS SOUTHERN ILLINOIS EAST OF INTERSTATE 57...AND ALSO ACROSS PORTIONS OF WESTERN AND CENTRAL KENTUCKY AND CENTRAL TENNESSEE. VERY HEAVY RAIN FELL HERE AT PAH FROM MIDNIGHT TO 1 AM...WITH JUST OVER AN INCH IN LESS THAN AN HOUR. IR SATELLITE SHOWING SCT-BKN MID AND HIGH CLOUDS WEST OF THE MISSISSIPPI RIVER. MAIN FORECAST PROBLEM IN THE NEAR TERM IS CURRENT PRECIP ACROSS CWA...THEN ONGOING CHANCES THROUGH WEDNESDAY. AS FOR THE CURRENT THUNDERSTORMS...WILL JUST HAVE TO MAKE WORDING/LOCATION ADJUSTMENTS JUST BEFORE ISSUING THE ZONE PACKAGE. FOR TODAY...DEW POINTS IN THE 60S...NORTHWEST FLOW AND STRONG DAYTIME HEATING WILL TRIGGER AFTERNOON/EVENING THUNDERSTORMS...AND MAY INCREASE POPS ACROSS AREA FOR THIS AFTERNOON. SPC OUTLOOK PUTS US IN A SLIGHT RISK THIS AFTERNOON AND TONIGHT...WITH MCS DEVELOPMENT MENTIONED OVER AREA TONIGHT. ETA/NGM/AVN ALL LOOK TO BE PICKING UP ON THIS...WITH SOME PRETTY GOOD PRECIPITATION BULLSEYES RIGHT OVER CWA FROM 06Z-12Z. WILL ALSO INCREASE POPS FOR TONIGHT...BUT SO FAR WILL KEEP BELOW LIKELY CATEGORY. AS FOR HIGH TEMPS TODAY...ONLY WILL MAKE SOME MINOR TWEAKS. FOR WEDNESDAY...WILL KEEP POPS IN FORECAST ESPECIALLY EARLY IN THE DAY. AVN SLOWEST AT MOVING FRONT OUT OF THE AREA LATE WED...ETA/NGM MATCHING UP PRETTY WELL WITH FRONT JUST EAST OF CWA AROUND 18Z WED. WILL KEEP A LOW POP IN FOR WEDNESDAY AS PER GOING FORECAST... ESPECIALLY IN ANTICIPATION OF LINGERING PRECIP FROM EXPECTED MCS DEVELOPMENT. EXTENDED LOOKS GOOD. SHOULD GET A BREAK WEDNESDAY NIGHT INTO THURSDAY...WITH NEXT SYSTEM SETTING UP IN CENTRAL PLAINS FOR FRIDAY AND SATURDAY. .PAH...NONE. RSU
In the hours before
Special weather statement, May 22, 11:21 PM CDT, 5 hours 42 minutes before
ILZ084>094-MOZ076-086-087-111-230505- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1121 PM CDT MON MAY 22 2000 ...STRONG THUNDERSTORMS IN SOUTHERN ILLINOIS... AT 1120 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM PERRYVILLE MISSOURI TO JONESBORO...TO VIENNA TO HARRISBURG ILLINOIS. THE LINE WAS MOVING SOUTHEAST AT 25 MPH. BY MIDNIGHT CDT...THE STORMS WILL EXTEND FROM SOUTHERN BOLLINGER COUNTY TO SCOTT CITY MISSOURI TO NEAR THE OHIO RIVER IN SOUTHERN ILLINOIS. DOPPLER RADAR INDICATED WIND GUSTS UP TO 45 MPH WITH THESE STORMS. ALSO...UP TO 1/2 INCH HAIL AND HEAVY RAIN WITH THIS LINE OF STORMS. THE HEAVY RAIN WILL CAUSE PONDING OF WATER ACROSS ROADS AND IN LOW LYING AREAS. PGW
Special weather statement, May 22, 11:45 PM CDT, 5 hours 18 minutes before
ILZ084>094-KYZ004-005-007-010-014-MOZ076-086-087-111-112-230530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1145 PM CDT MON MAY 22 2000 ...STRONG THUNDERSTORMS NEAR THE OHIO RIVER... AT 1145 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR CAPE GIRARDEAU TO NORTH OF METROPOLIS TO ELIZABETHTOWN ILLINOIS. THE LINE WAS MOVING SOUTHEAST AT 25 MPH. BY 1230 AM CDT...THE STORMS WILL EXTEND FROM CHARLESTON MISSOURI THROUGH PADUCAH AND MARION KENTUCKY. DOPPLER RADAR INDICATED WIND GUSTS UP TO 45 MPH WITH THESE STORMS. ALSO...UP TO 1/2 INCH HAIL AND HEAVY RAIN CAN BE EXPECTED. THE HEAVY RAIN WILL CAUSE PONDING OF WATER ACROSS ROADS AND IN LOW LYING AREAS. PGW
Special weather statement, May 23, 12:20 AM CDT, 4 hours 43 minutes before
ILZ088>094-KYZ002>016-MOZ111-112-230605- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1220 AM CDT TUE MAY 23 2000 ...STRONG THUNDERSTORMS IN SOUTHERN ILLINOIS AND WEST KENTUCKY... AT 1218 AM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR ANNA TO METROPOLIS ILLINOIS TO PADUCAH TO MARION KENTUCKY. OTHER ISOLATED STORMS WERE NEAR BENTON AND EDDYVILLE KENTUCKY. ALL THE STORMS WERE MOVING SOUTHEAST AT 35 MPH. BY 100 AM CDT...THE LINE WILL EXTEND FROM CAIRO ILLINOIS TO NORTH OF MAYFIELD TO PRINCETON KENTUCKY. DOPPLER RADAR INDICATED WIND GUSTS UP TO 45 MPH WITH THESE STORMS. ALSO...UP TO 1/2 INCH HAIL AND HEAVY RAIN CAN BE EXPECTED. THE HEAVY RAIN WILL CAUSE PONDING OF WATER ACROSS ROADS AND IN LOW LYING AREAS. PGW
Special weather statement, May 23, 1:08 AM CDT, 3 hours 55 minutes before
ILZ089>091-094-KYZ003>022-230705- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 108 AM CDT TUE MAY 23 2000 ...STRONG THUNDERSTORMS ACROSS WEST KENTUCKY... AT 105 AM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR PADUCAH TO BENTON TO PRINCETON KENTUCKY. THE STORMS WERE MOVING SOUTHEAST AT 35 MPH. ANOTHER ISOLATED STORM WAS NEAR CADIZ KENTUCKY. ALL THE STORMS WERE MOVING SOUTHEAST AT 35 MPH. BY 200 AM CDT...THE LINE WILL EXTEND FROM NEAR MAYFIELD TO MURRAY TO CADIZ TO MADISONVILLE KENTUCKY. DOPPLER RADAR INDICATED WIND GUSTS UP TO 45 MPH AND VERY HEAVY RAIN WITH THESE STORMS. THE HEAVY RAIN WILL CAUSE PONDING OF WATER ACROSS ROADS AND IN LOW LYING AREAS. BE ALERT FOR HIGH WATER. PGW
Special weather statement, May 23, 1:30 AM CDT, 3 hours 33 minutes before
KYZ006-008-009-011>013-015>017-019>022-230730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 130 AM CDT TUE MAY 23 2000 ...STRONG THUNDERSTORMS IN WEST KENTUCKY... AT 130 AM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NORTHERN GRAVES COUNTY TO MURRAY TO CADIZ TO GREENVILLE KENTUCKY. THE LINE WAS MOVING SOUTHEAST AT 35 MPH. BY 230 AM CDT...THE LINE WILL EXTEND FROM MURRAY TO FORT CAMPBELL TO ELKTON KENTUCKY. DOPPLER RADAR INDICATED VERY HEAVY RAIN AND WIND GUSTS UP TO 45 MPH WITH THESE STORMS. THE HEAVY RAIN WILL CAUSE PONDING OF WATER ACROSS ROADS AND IN LOW LYING AREAS. BE ALERT FOR HIGH WATER. PGW
Special weather statement, May 23, 4:50 AM CDT, 13 minutes before
ILZ083-087-INZ085-086-KYZ014-018-231030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 450 AM CDT TUE MAY 23 2000 ...STRONG THUNDERSTORMS WILL MOVE THROUGH WHITE COUNTY ILLINOIS AND POSEY COUNTY INDIANA EARLY THIS MORNING... AT 448 AM...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHEAST WHITE COUNTY ILLINOIS...JUST EAST OF CARMI. THE STORM WAS MOVING SOUTHEAST AT 45 MPH...AND WILL MOVE THROUGH POSEY COUNTY INDIANA THROUGH 530 AM. VERY HEAVY RAIN...SMALL HAIL...AND WINDS GUSTING TO 45 MPH ARE POSSIBLE. SOME TOWNS AFFECTED WILL BE NEW HARMONY... FARMERSVILLE...AND MOUNT VERNON INDIANA. RSU
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:32 AM CDT | Severe Thunderstorm Warning | PAH | Henderson | 28 min |
| May 23, 8:39 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 51 min |
| May 23, 9:23 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle | 52 min |
| May 23, 9:45 AM CDT | Severe Thunderstorm Warning | PAH | Graves | 60 min |
| May 23, 10:33 AM CDT | Severe Thunderstorm Warning | PAH | Trigg | 57 min |
| May 23, 5:50 PM CDT | Severe Thunderstorm Warning | PAH | Graves, Marshall | 55 min |
| May 23, 6:03 PM CDT | Tornado Warning | PAH | Marshall | 42 min |
| May 23, 6:33 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Trigg | 42 min |
| May 23, 6:36 PM CDT | Tornado Warning | PAH | Calloway | 24 min |
| May 23, 9:08 AM CDT | Severe Thunderstorm Warning | PAH | Warrick | 52 min |
| May 23, 9:19 AM CDT | Severe Thunderstorm Warning | PAH | Spencer | 56 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.